Hail, Harrison
- When
- May 11, 2:03 PM CST
- Where
- Harrison County, 8 mi W of Gulfport
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.380, -89.214
Golfball size hail fell on Kiln-Delisle Road.
Isolated severe thunderstorms developed across south mississippi mainly along a sea breeze front as an upper level low pressure area moved across the northern Gulf of Mexico.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Isolated severe thunderstorms developed across south mississippi mainly along a sea breeze front as an upper level low pressure area moved across the northern Gulf of Mexico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 11, 10:04 AM CST, 3 hours 59 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1104 AM CDT FRI MAY 11 2007 .CONVECTIVE UPDATE... WILL NOT BE MAKING ANY CHANGES TO CURRENT FORECAST PACKAGE. THE REFRESHER ON THE HAZARDOUS WEATHER OUTLOOK WILL MENTION STRONG THUNDERSTORMS BUT NOT QUITE SEVERE...IN LIMITED COVERAGE. SEVERAL PROS AND CONS TO POTENTIAL TODAY. UPPER LOW OVER THE NORTHWEST GULF IS PROVIDING A COLD POOL OF SORTS ALOFT AND A 100+KT JET STREAK ACROSS THE MIDDLE GULF. LOW LEVEL MOISTURE IS ADEQUATE BUT NOT TERRIBLY DEEP. PRECIPITABLE WATER VALUES AROUND 1.1-1.3 ARE IN RANGE FOR PREFERRED SATURATION THICKNESSES OF 567DM FOR MAY. MODELS SHOW A LARGE DIVERGENCE FEATURE DEVELOPING OVER THE AREA BUT LOW LEVEL CONVERGENCE IS WEAK. IT MAY NEED THE SUPPORT OF SEA AND LAKE BREEZE WINDS TO FORM THE CONVERGENCE NEEDED FOR FORCING ALONG A SUBTLE SURFACE PRESSURE TROUGH NEAR THE LA-MS STATE LINE BELOW MCCOMB. THIS WOULD MEAN AN ONSET PROBABLY 2 PM OR LATER. THIS AREA IS FAIRLY CLOUD FREE AND ADJACENT TO AN EXTENSIVE CLOUD DECK TO THE SOUTHWEST...PROVIDING SOME DIFFERENTIAL HEATING INTO THE AFTERNOON. VERY SLOW STORM MOTIONS CAN SEND MUCH MOISTURE AND CLOUD POLLUTION ALOFT THAT SHUTS DOWN ANY PERPETUATION BY MID TO LATE AFTERNOON. RICKS INDEX OUTPUT USING 332K LIFT FROM MOST UNSTABLE LIFT AT 987MB YIELDS A POP 53 PERCENT...PRECIP 2.91 INCHES...POTENTIAL PCPN 5.72 INCHES FOR TEMP BELOW 72F. RICKS INDEX 126 GIVES A 16 PERCENT CHANCE OF SEVERE WITH CONVECTIVE GUSTS 46 KT /41-51KT/...FORECAST HAIL SIZE 0.44 INCHES /PEA/ WITH A VIL OF 56. THE ARKANSAS METHOD VIL OF THE DAY IS 49. TOR THREAT IS EF0 AND WATERSPOUTS POSSIBLE. HAIL-VIL SHOWS A 59 VIL NEEDED FOR PENNY HAIL. DOWNBURST CHECKLIST SHOWS A MODERATE RISK OF DOWNBURST WINDS ASSUMING CAPE VALUES GREATER THAN 2000 J/KG. BOTTOM LINE IS ANTICIPATING SCATTERED SLOW MOVING THUNDERSTORMS TO DEVELOP ALONG WEAK SURFACE TROUGH NORTH OF LAKE PONTCHARTRAIN ONCE LAKE BREEZE KICKS IN. CONVECTIVE INTIATION TEMP IS AROUND 84F...CLOSE TO FORECAST MAX TEMPS THIS AFTERNOON. STRONG TO MARGINAL SEVERE WITH RICKS INDEX OUTPUT AS BASIS AND IN AGREEMENT WITH SEE TEXT COMMENTS OF STORM PREDICTION CENTER. AS UPPER LEVELS MOISTEN...EXPECTING CONVECTION TO TRANSITION TO HIGH BASED STRATIFORM WITH EXTENSIVE CLOUD COVER IN COLD POOL SIMILAR TO A WARM TOPPED MCS. THEREFORE...PRIMARY THREAT OF CONVECTIVE IMPACTS WILL BE A SMALL WINDOW FROM INITIATION TO TOPSIDE SATURATION... MAINLY BETWEEN 2 AND 5 PM. HWO OUT SHORTLY. && .PRELIMINARY POINT TEMPS/POPS... MCB 86 61 86 63 / 30 20 20 30 BTR 84 64 86 65 / 30 20 20 30 MSY 84 66 86 67 / 30 20 10 20 GPT 85 64 87 66 / 30 20 20 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1112 AM CDT FRI MAY 11 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-120300- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1112 AM CDT FRI MAY 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG TO MARGINALLY SEVERE THUNDERSTORMS MAY DEVELOP IN THE DAYTIME HEATING BY MID-AFTERNOON TODAY...PRIMARILY NORTH AND WEST OF THE LOUISIANA TIDAL LAKES INTO SOUTHWEST MISSISSIPPI. THE PRIMARY THREAT WILL BE LOCALIZED DOWNBURST WINDS GUSTS NEAR 50 MPH AND PEA TO MARBLE SIZED HAIL FROM THE STRONGER STORMS THAT MAY FORM BETWEEN 2 PM AND 5 PM. DUE TO SLOW MOVING NATURE OF ANY STORMS...LOCALLY HEAVY RAINFALL MAY PRODUCE SOME PONDING OF WATER AND ISOLATED ACCUMULATIONS OF 3 TO 5 INCHES OF RAINFALL. DUE TO THE LIMITED EXTENT OF COVERAGE...A WIDESPREAD SEVERE OR FLOOD THREAT IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MAINLY SUNDAY AND LATE WEDNESDAY INTO THURSDAY. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUIRED TODAY. HOWEVER ONE OR TWO STORMS MAY BRIEFLY APPROACH SEVERE LEVELS. LAW ENFORCEMENT AND EMERGENCY MANAGERS ARE URGED TO NOTIFY THE NATIONAL WEATHER SERVICE IF HIGH WINDS OR HAIL IS REPORTED THIS AFTERNOON. 24
The Mobile radar (KMOB), 99 km away, was scanning. The volume nearest the first event began at 20:03 UTC.
4 hail, 1 funnel cloud. Local standard time, as filed.
Golfball size hail fell on Kiln-Delisle Road.
Quarter size hail fell for 15 minutes.
Golfball size hail was observed at mile marker 24 on Interstate 59.
A funnel cloud was observed along Highway 11 just north of McNeil.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30496, 30495, 30494, 30491, 30487.